MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; SMALL GRASPING RETRACTOR

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; SMALL GRASPING RETRACTOR
Model Number 420318-05
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the instrument involved with this complaint and completed the device evaluation.Failure analysis investigations replicated/confirmed the customer reported complaint.The small grasping retractor instrument was found to have a broken pitch cable at the distal end.The broken cable segment that contains the crimp was missing from the clevis.This failure is most commonly caused by component failure.Product and event verification: a review of instrument logs confirmed that the small grasping retractor was last used on system# rsh0035 on (b)(6) 2020 and it had 8 uses remaining.Site history review: a review of the site's complaint history does not show any additional complaints related to this product and/or this event.Image/video review: no image or video clip for the reported event was submitted for review.Based on the information provided at this time, this complaint is being classified as a reportable malfunction event due to the following conclusion: the small grasping retractor instrument is designed with two pitch cables, each with a crimp at the distal end.If a pitch cable breaks at the distal end, a cable segment and/or the crimp could fall into the patient.Although no patient harm was reported, if the issue were to recur, it could potentially result in an adverse event.
 
Event or Problem Description
It was reported that during a da vinci assisted procedure, the surgeon stated that the small grasping retractor instrument was not working correctly.They noticed wires sticking out from the instrument.The instrument was immediately removed with no injury to the patient.The procedure was completed and there was no patient injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained patient-related information, but no other details related to the event.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
SMALL GRASPING RETRACTOR
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
MDR Report Key10896303
Report Number2955842-2020-11256
Device Sequence Number16895504
Product Code NAY
UDI-Device Identifier00886874111802
UDI-Public(01)00886874111802(10)N10190404
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 10/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420318-05
Device Catalogue Number420318
Device Lot NumberN10190404 365
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/30/2020
Initial Report FDA Received Date11/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR
Patient Weight63